Jump to content

Csmith3

SUPPORTER
  • Content Count

    211
  • Joined

  • Last visited

Everything posted by Csmith3

  1. Kim I was very interested in your post and, of course, sorry to hear that your training, and no doubt other aspects of life, has been interrupted by a worsening of symptoms. I can empathise (I had a similar thing happen years ago when I used to run 10km races and suddenly became very ill after the slightest return to training). Alas, this is one POTS issue I have never really solved, but this year I have found the motivation to try again and made it a priority. I'm not sure there is a logical answer and I am reasonably sure that standard fitness advice does not work for me. I have found i
  2. I try to walk rather than use the car for normal errands. It all adds up and I think this makes a big difference. If I'm struggling a bit with POTS, I restrict this to walking where it's flat and do less. If I'm feeling a bit better, I can manage some inclines and perhaps carrying a bit of shopping. If I'm having a good patch healthwise, I try to go to the gym. I like the fact that it's a safe environment (if I suddenly feel ill, I can have a lie down) and it's air conditioned. I do about 10mins on a cardio machine (eg, reclining bike, walking on the treadmill, rowing machine) and the
  3. Many thanks. You seem to have more choice in the US in how to organise your health care. We are going down the same route of seeing different specialists at different hospitals of our choice to get the most appropriate specialist care but lack resources (whether private or state funded) to coordinate the whole care package at a family doctor or general physician level. One implication is that we have no quick access to any expertise beyond common ailments (or in the case of true clinical emergencies). For example, my family doctor has no direct access to an ECG (EKG) which would probably b
  4. Ernie, Pat Thank you for your replies. Pat, the midodrine also slightly reduces HR and I see what you mean that the anti-arrhythmic (flecainide) is probably keeping the rate low. It's difficult to know what to do next as I'm not sure there is an equilibrium to be reached or whether the two drugs are not compatible. Disappointing as the midodrine was working well, but I am already in last resort territory with the antiarrhythmic. I think I'll try reducing the flecainide and see if I can stop the fainting without bringing the SVT back too much. Otherwise, it's back to the cardiologist....
  5. Hello all This is an appeal for ideas, particularly from long term POTS and NCS sufferers. I have been on and off midodrine for some time (and longer term on other things including antiarrhythmics). For a few weeks, adding midodrine really helps. It reduces the POTS symptoms, I can stand for longer and if I have a relatively busy day, I no longer pay for it quite so badly the following morning. My stats support this: my BP is up to a sensible level, HR a bit lower than usual but I think OK. I suspect you already sense the but... The hitch is that after a few weeks of regularly taking mi
  6. Hi I have become increasingly heat intolerant with POTS, but humidity is the bigger problem. I live in the UK so this is not a big issue most of the year, though when it is hot we aren't really geared up with fans, aircon etc and my workplace gets ridiculously hot. I once went to the Carribean on holiday and although it wasn't that hot (80 - 85F) and there was a breeze, the humidity made me very ill. I felt like someone was sat on my chest and could hardly manage to walk any distance (like I'd suddenly aged 50 years!!) I spent my time moving from one air-conditioned area to another and had
  7. Hello John I would echo the other comments, and just wanted to add that until I found some helpful medication to control the tachycardia, I really struggled to keep my weight up despite eating a huge amount of food. I was also convinced that having a low body weight exacerbated my symptoms. Alas, now I need to exercise some portion control! If you were fainting a few years ago, perhaps there is an underlying problem and it is common for people to have good and bad patches with dysautonomia. For me, the key issue is being able to minimise the bad patches rather than holding out for it to go
  8. Hello Sometimes I find that lying down for a while in a cool, quiet room helps deal with the sensory overload and then I find that after an hour or so the brain fog has cleared. If not, I agree with Meg; it's very frustrating and I tend to sleep it off. Having found an antiarrhythmic that works for me, the number of episodes of brain fog has significantly reduced.
  9. Hello Mary Just wondered how long you have been getting Depo shots. It took about a year from the first shot before my periods stopped completely. I have also tried Implanon which for me was better than nothing, but has not had the same success in stopping my periods (or symptoms). Cath
×
×
  • Create New...